For the past three weeks, I have had my normal right eye floaters seem strange. I noticed peripheral flashes when blinking and walking and quick black narrow lines. I saw an ophthalmologist. He found the retina to be fine. I now have some flashes around peripheral in the right eye and a new large annoying floater, no curtain or loss of vision. Talked to an ophthalmologist last night. Said not to move eyes much. Should I go to ER? No vision loss. Just flashes and fast moving stringy floaters and flashes when moving eyes and walking.
Welcome to icliniq.com.
The hollow of the eye is filled with vitreous jelly. With aging, the jelly starts to liquify and separates from its attachments to the retina. This results in a little tug on the retina, resulting in flashes. This phenomenon is known as posterior vitreous detachment or PVD in short. The large floater appears when the PVD is complete, that is, it detaches from its final strong attachment on the optic nerve head in the retina. What you are experiencing is normal aging of the vitreous jelly.
Now in this process, sometimes breaks may form in the retina leading to floaters. Floaters may be due to the cells from the back of the retina gaining access to the vitreous cavity through the breaks in the retina. Sometimes floaters may result when the break involves a retinal blood vessel. It is extremely important to get a dilated fundus examination done on an urgent basis to rule out any of the breaks. If found, they can be lasered to prevent further progression to complete retinal detachment. So kindly do see a retina specialist. Let me know how it went. Take care.
Was this answer helpful?|
Query: Hello doctor, I am 29 years old. I have eye floaters in both my eyes. I am suffering from nearsightedness, and I have retinal tears. I consulted several doctors, but I did not get proper answers. The topic of eye floaters is not studied well in my country. My ophthalmologist says that I should do no... Read Full »
Query: Hello doctor,I am a 50 year old female. I get flashes or lightning in the eye. I am taking medicines for diabetes, blood pressure, and thyroid. Read Full »
Ask your health query to a doctor online?Ask an Eye Care Ophthalmologist Now